MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Codes Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Glaucoma (1875); No Code Available (3191)
Date of Event 07/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.7mm micl13.7 implantable collamer lens, -14.5 diopter, into the patient's right (od) eye on (b)(6) 2018.On (b)(6) 2019 the surgeon exchanged the lens with a shorter lens due to excessive vault, angle closure, significant reduction of irido-corneal angles (ica), and glaucoma.The problem is resolved.The cause of the event is reported as "diameter of lens too long.".
 
Additional Manufacturer Narrative
Device evaluation: the lens was returned dry in a zip lock bag.There was clear surgical residue on product.Visual inspection found the haptic torn and residue on the lens.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8372539
Report Number2023826-2019-00285
Device Sequence Number19097250
Product Code MTA
UDI-Device Identifier00841542103657
UDI-Public00841542103657
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberMICL13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK; INJECTOR MODEL-UNK, LOT#-UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR